Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 11 of 11 Posts

·
Registered
Joined
·
20 Posts
Discussion Starter · #1 ·
My GI had mentioned that she thinks Lotronex will be coming back this summer (but under strict guidelines). She said that I would be a good candidate for it (Im mild IBS/D for 6 years). I get through the days by taking 2 Immodium pills every other day. Little bit constipated but I can deal with it. I also feel that my stomach is more upset when I take these pills.My question... Does Lotronex have any side effects or is the miracle drug that everyone says it is? A miracle drug for me would be one that will give me normal BM once a day, that I would not even notice that I have guts (I have the constant gut discomfort)... basically get me normal again. Has Lotronex done this for people? Just need something to hope for...Thanks
 

·
Registered
Joined
·
568 Posts
Lotronex is a miracle. I suffer from moderate to severe IBS, off and on and Lotronex regulated me so that I would have 1 or 2 normal BMs each day, no urgency. So for someone like myself who commutes on a train (no bathrooms), have two kids, work full time, Lotronex is a necessity for me to live a normal life. When I first started taking Lotronex I got constipated but took Metamucil right away and everyhting worked out. I also felt gassy but that improved over time (was on it for several months). Also in the beginning my abdomen felt uncomfortably "full" which also went away. Many people felt that it was because people who have D all the time don't know what it is like to have something in their intestines for 24 hours! I think that makes sense because after a week or two it felt normal again. I pray every day that I get this miracle back and hope that it works for you too.
 
G

·
I used it and was VERY happy with it, before they went and pulled if off the market. Do try to get it. You will be happy with its results.Nancy
 

·
Registered
Joined
·
40 Posts
It was a miracle drug for me also. I had IBS-D for over 40 years and was on Lotronex for about a year with no side effects. I felt so good that I used to cry with joy thanking God for ansewring my prayers. Since I ran out of my meds I am on medical leave from my job because of the return of my IBS-D. Hopefully Lotronex comes back soon.------------------Keep your Spirits up!William
 

·
Registered
Joined
·
34,955 Posts
Generally the main side effect that is commonly seen with Lotronex is constipation. This constipation can be severe, and in many people lowering the dose can allow them to have good control over the IBS-diarrhea predominate without pushing it over into being constipated.Lotronex has a rare, but serious side effect called Ischemic colitis where the blood flow to part of the colon is cut off. Any bleeding when taking lotronex means stop the lotronex immediately and consult your doctor. While most people recover from this it is a serious condition and can very rarely be fatal.Most of the people who have talked about their lotronex experience indicate that they had normal BM's, no urgency, no pain and could eat pretty much whatever they wanted.For those that it works it can be a miricle, but side effects must be watched out for (like everything else on the planet)K.------------------I have no financial, academic, or any other stake in any commercial product mentioned by me.My story and what worked for me in greatly easing my IBS: http://www.ibsgroup.org/ubb/Forum17/HTML/000015.html
 
G

·
I have a lotronex question as well. I have diarrhea about once or twice a week (lucky that it's not every day). This has been going on for several months. I guess what I'm wondering is whether this would be "enough" diarrhea for me to be a candidate for Lotronex. I know that I should probably ask the GI doc., but I trust you all more.Thanks,Kathy
 
G

·
msangh,i have the exact same problem as you. I was diagnosed with IBS-D about a year ago and was prescribed Lotronex - it really did clear up the problem. So much, in fact, that I thought I might have been cured - that is until I got really sick in January and ended up in the hospital...shortly after that I asked my doctor to prescribe me lotronex again - and he said it was off the market. I was pretty upset, but in the past 5 months I pretty much live on Imodium. And I want to add that I have a very very sensitive stomach - lactose intolerant and a yucky feeling stomach all the time - and Lotronex had no really noticeble side effects for me. None.Good luck
 

·
Registered
Joined
·
145 Posts
Lotronex is a miracle drug for me too. I still take it since I found a bunch of samples in a doctor's office. I am trying to make it last until it comes back on the market. It will work for your D even if you only have it twice a week. Be careful to cut back though if you start feeling constipated. I take one-half pill every other day. Good luck. Hope it comes back!!!
 

·
Registered
Joined
·
288 Posts
I took Lotronex for about seven months without any major problems. I had some trouble with constipation when I first started because I took two pills a day. After awhile, I took one a day and then also took Citrucel once a day and it worked wonderful! I could eat whatever and never had to worry about urgent trips to the bathroom.Kim
 

·
Registered
Joined
·
256 Posts
I am also still taking one-half to one Lotronex a day without any side effects. If I cut back to less than that, my D symptoms return quickly. I desperately hope that it returns before I run out completely and for the thousands of people who had great results with Lotronex and can no longer get it. Log onto the Lotronex page on this website to see all the amazing work that the Lotronex Action Group has been doing and get involved too!
 
G

·
My formula that worked is 1 paxil and 1/2 lotronex daily and citrucel morning and night. Paxil alone was big improvement but then backing off the amount needed but adding a little lotronex just worked great in combination for me.
 
1 - 11 of 11 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top